question-icon

What causes auditory hallucinations?

default
Posted on Mon, 14 Jul 2014
Question: Am still having the auditory hallucinations in spite of reducing the GABENTIN to 800 MG in the afternoon and 1200 at HS. The degree of tolerance varies daily. Am trying just to accept the reality that this will be with me indefinitely.
doctor
Answered by Dr. Abhishek Kapoor (1 hour later)
Brief Answer:
You may have musical ear syndrome

Detailed Answer:
HI
Thanks for using healthcare magic. I, Dr Abhishek Kapoor, would help you in this query.

I think, you have musical ear syndrome. Let me explain you musical ear syndrome. Musical ear syndrome describes a condition seen in people who have hearing loss and subsequently develop auditory hallucinations. "MES" has also been associated with musical hallucinations, which is a complex form of auditory hallucinations where an individual may experience music or sounds that are heard without an external source. In that case, you can try low dose antipsychotic. Gabapentin is a anticonvulsant drug. It would not show any effect in your case. Better to consult a psychiatrist for proper evaluation and management.

In case, you need further help, you can ask.

Regards
Dr. Abhishek Kapoor
Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Abhishek Kapoor

Psychiatrist

Practicing since :2007

Answered : 2496 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes auditory hallucinations?

Brief Answer: You may have musical ear syndrome Detailed Answer: HI Thanks for using healthcare magic. I, Dr Abhishek Kapoor, would help you in this query. I think, you have musical ear syndrome. Let me explain you musical ear syndrome. Musical ear syndrome describes a condition seen in people who have hearing loss and subsequently develop auditory hallucinations. "MES" has also been associated with musical hallucinations, which is a complex form of auditory hallucinations where an individual may experience music or sounds that are heard without an external source. In that case, you can try low dose antipsychotic. Gabapentin is a anticonvulsant drug. It would not show any effect in your case. Better to consult a psychiatrist for proper evaluation and management. In case, you need further help, you can ask. Regards Dr. Abhishek Kapoor Psychiatrist